I'm 29 years old. Back in November I was diagnosed with Myocarditis/viral Cardiomyopathy. When I found out that I had it a cardiac mri showed an ejection fraction of 43-44% and a globally weak heart with some scarring...I was put on Carvedilol, Furosemide and Losartan in small doses....fast forward to now, July I had a follow up cardiac mri which showed an ejection fraction of 51%. It also showed that all the scarring is gone except one small spot that is 3mm long. My cardiologist wants to keep me on the meds for 1 more year to let my heart rest some more. I am happy for the improvement. What I would like to know is if it will stay that way? I still feel tired all the time and get winded easily some days. I read somewhere before that cardiomyopathy doesn't go away so I'm confused. Is this only temporary or is it really gone? I would appreciate any advice. Thank you.
Keep in mind that "cardiomyopathy" is a general term used to describe poor heart function from any number of potential insults (viruses, coronary blockages, alcohol, etc); some types of cardiomyopathies have a better chance of improving than others.
Cardiomyopathies may improve with medications and time, but it's impossible to predict which patients will recover. Fortunately, it sounds like your condition has improved.
Generally speaking, if the cause of your cardiomyopathy was viral, and if your heart function has improved with time and medications, then there is a good chance it will stay that way.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.